Stemzine is the brand name in Australia of the generically named medication prochlorperazine. The medicine has several uses, MyDr.com.au reports. Treatment includes relief from nausea, vomiting and dizziness related to migraine headaches, the organization states. Prochlorperazine, classified as a part of the phenothiazine medication group, also may help people with schizophrenia, MayoClinic.com reports.
Video of the Day
The use of Stemzine for either nausea or schizophrenia may cause a common side effect related to vision. The medication, which acts directly in the brain, can cause some temporary problems for the patient when he tries to focus his vision. The images, whether near or far, may become blurry during the initial use of Stemzine, MyDr.com.au reports. Blurry vision typically occurs during the first part of treatment with the medicine, but if it continues beyond that or causes severe problems, the organization recommends telling the doctor about it.
When Stemzine begins to take effect, it can make the person feel overly drowsy or tired, MyDr.com.au reports. As the patient's body adjusts to the medication, she should not feel abnormal drowsiness anymore. If she does, she should ask the doctor for help with the problem.
A patient using Stemzine may experience digestive problems, again usually at the start of treatment. The patient's bowels may not work properly, with constipation a result, MyDr.com.au indicates. This can cause abdominal cramps. MedlinePlus says the patient also may experience nausea when using the medication. This side effect is not considered serious, and should subside.
Taking any phenothiazine medication, including prochlorperazine, can cause uncontrollable body movements. These, MayoClinic.com reports, are serious side effects and need immediate medical attention. The patient may not be able to move his eyes. His body may twist, and his legs and arms may move without his control. He may incessantly chew when he is not eating. He may twitch or stick out his tongue without intending to. He may get spasms in his muscles that create abnormal posture. Muscle spasms also may cause facial disturbances. Any sign of uncontrollable movements should send the patient to the doctor for help.